Anhedonia, Avolition, Aboulia and the like.
Do you believe they can be helped or controlled with therapy?
What about supplements?
How about changes in Ap?
Is there anything that can be done to improve or eliminate these symptoms?
Anhedonia, Avolition, Aboulia and the like.
For me biggest improvement came from changing ap to Abilify. Supplements only Ldopa helped but made positive symptoms worse.
Idk if I should give up the fight against negative symptoms, my pdoc said they’re very difficult to treat but prescribed me Clozapine and will prescribe Modafinil. She said both help negative symptoms but I also want to try Strattera.
The only negative symptom I experience is the flat affect, but I don’t think it is an extreme version of it. I have feeling and emotions but I think they are lesser than a regular person. Nothing I have tried has made me more emotional.
I had crazy positives though.
Please explain your experience of flat affect. I don’t think I’m clear on what that means.
Here is one possible definition I got from the Internet, its basically correct from what I’ve read about it…
flat affect can be a negative symptom of schizophrenia , meaning that your emotional expressions don’t show. You may speak in a dull, flat voice and your face may not change. You also may have trouble understanding emotions in other people
For example I’ve been told I can be monotone at times when I speak, and not very expressive with emotion. Like I said in my earlier post I am not a super emotional person. I can read others emotions and body language pretty well though, and I think I have a good sense of humour and I am able to laugh. Even when I was a little kid I heard someone say “he doesn’t have any feelings”, which isn’t true, I do have feelings, but they are just different than a regular person, blunted or dulled a little bit. So I do experience a little of the flat effect, but not an extreme version of it
When I was part of an outpatient group program at the hospital they taught that in the field of psychology the mind has been split into two parts. The “emotional mind” and the “rational mind”, different people tend to skew towards one or the other. The goal is to bring them into harmony and form a “wise mind”. I tend to be a rationally minded person, not an emotionally minded person.
Thank you! 15151515
My negatives disappeared for a long time.
Lately i have avolition again.
Therapy doesn’t reduce them, but it helps me cope with mine and develop habits to work around them.
Amyloban 3399 lets me get by with a lower dose of my AP, Geodon. Don’t know if it works with the others, haven’t tried.
Everyone seems to have their fave AP. I had a lot of people recommend Rexulti to me because of my heart condition. I didn’t do nearly as well on it as I do with Geodon. Positives and negatives noticeably worse.
My nickname for Abilify is Disabilify because of how much worse it made both my positives and negatives. And OMFG but the drooling. Gross. Let’s not talk about the older style APs like CPZ and Haldol.
I find that Wellbutrin - needed for depression - helps with a bit of a bump in motivation. That’s not why I take it, though. I’m suicidal without it.
My Avolition was better on Abilify.
I managed to work and take a shower everyday.
But my positive symptoms were awful!
Today on Risperdal, it’s the opposite.
I don’t experience positives but I suffer with plenty of negatives.
I can’t win.
Based on personal experiences and having had a lot of them I’d say they’re more likely to be treated well with therapy and cognitive remediation than meds, supplements, implants, surgery, etc. At least for the forseeable future.
But in general I think they will still be very hard to treat for a long time.
They can’t be treated, but luck or god or anything else can make them stop at some point.
It happened to me
Wellbutrin was a ray of sunshine in my life. It was crazy good for my depression and anhedonia from meds but gave me some anxiety as well. The trade off was worth it in my case then but as it became clear it was making my psychosis worse I had to stop it altogether
I had an ahem different experience with Wellbutrin. My doc put me on it at a low dose, and in about six weeks I went into seizure. Not good. Goodbye Wellbutrin.
Yeah I heard about the seizure risk. Ive never had one luckily but my pdoc made it clear at 300 mg it was a possibility
This topic was automatically closed 95 days after the last reply. New replies are no longer allowed.